Alert archive / Idaho / Winter Storm Warnings in 2006
Winter Storm Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Nov 12, 2006, 10:21 PM PST for Pend Oreille County, Spokane County, Stevens County, Washington; 6 counties in Idaho. It took effect at Nov 13, 2006, 4:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 10:21 PM PST (06:21 UTC)
- In effect from
- Nov 13, 2006, 4:00 AM PST
- Expired
- Nov 13, 2006, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 130621 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1021 PM PST SUN NOV 12 2006 ...WINDS AND HEAVY MOUNTAIN SNOW TONIGHT AND MONDAY... .A STRONG PACIFIC STORM WILL SWING THROUGH THE INLAND NORTHWEST TONIGHT AND MONDAY. A WARM FRONT AHEAD OF THIS SYSTEM WILL SPREAD OVER AREA THROUGH THE REMAINDER OF THE NIGHT RESULTING IN WIDESPREAD RAIN AND HIGHER ELEVATION SNOW. SNOW WILL BE HEAVY AT TIMES OVERNIGHT INTO EARLY MONDAY RESULTING IN SIGNIFICANT ACCUMULATIONS IN THE MOUNTAINS. THE VALLEYS OF NORTHEAST WASHINGTON AND NORTH IDAHO CAN GENERALLY EXPECT 1 TO 3 INCHES OF SNOW ABOVE 2500 FEET NEAR THE CANADIAN BORDER. IDZ001-004-WAZ037-042-131830- /O.CAN.KOTX.HS.W.0009.000000T0000Z-061114T0000Z/ /O.NEW.KOTX.WS.W.0010.061113T1200Z-061114T0000Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 1021 PM PST SUN NOV 12 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY. THE WINTER STORM WARNING REPLACES THE HEAVY SNOW WARNING WHICH WAS PREVIOUSLY IN EFFECT. MOUNTAIN SNOW WILL BECOME MORE WIDESPREAD AND HEAVY AT TIMES OVERNIGHT AND PERSIST THROUGH MONDAY MORNING BEFORE TAPERING OFF TO SNOW SHOWERS ON MONDAY. EXPECT 8 TO 16 INCHES ABOVE 3500 FEET...WITH LOCALLY HEAVIER AMOUNTS OVER THE WEST FACING SLOPES IN THE NORTH CASCADES AND NORTH IDAHO MOUNTAINS. FOR THE VALLEYS...A MIX OF RAIN AND SNOW LATE THIS EVENING WILL CHANGE TO ALL SNOW AFTER MIDNIGHT NEAR THE CANADIAN BORDER WITH TOTAL ACCUMULATIONS OF 1 TO 3 INCHES EXPECTED. IN ADDITION...WINDS GUSTING AS HIGH AS 50 MPH OVER EXPOSED RIDGES WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...SIGNIFICANTLY RESTRICTING VISIBILITIES TO ONE- QUARTER MILE OR LESS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ002-WAZ036-130730- /O.CAN.KOTX.SN.Y.0018.000000T0000Z-061113T1800Z/ COEUR DALENE AREA-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... SPOKANE 1021 PM PST SUN NOV 12 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE SNOW ADVISORY. WARMING TEMPERATURES HAVE RAISED SNOW LEVELS TO AROUND 3000 FEET FOR THE SPOKANE AND COEUR DALENE AREA...ENDING THE THREAT OF SIGNIFICANT SNOW ACCUMULATIONS OVERNIGHT. $$ WAZ043-130730- /O.CAN.KOTX.SN.Y.0018.000000T0000Z-061113T1200Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE 1021 PM PST SUN NOV 12 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE SNOW ADVISORY. SNOW LEVELS ARE EXPECTED TO REMAIN AROUND 3000 FEET OVERNIGHT. THIS MEANS THAT ANY SIGNIFICANT ACCUMULATIONS ARE EXPECTED TO REMAIN WELL ABOVE THE VALLEY FLOORS. $$ WAZ038-131830- /O.CON.KOTX.SN.Y.0018.000000T0000Z-061114T0000Z/ OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM 1021 PM PST SUN NOV 12 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. SNOW WILL CONTINUE ITO FALL AT TIMES THROUGH MONDAY MORNING. SNOW ACCUMULATIONS IN THE VALLEYS WILL RANGE FROM 1 TO 3 INCHES...WITH AMOUNTS UP TO 6INCHES IN THE HIGHER ELEVATIONS AND MOUNTAINS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS46 KOTX 131757 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 957 AM PST MON NOV 13 2006 WAZ037-131900- /O.CAN.KOTX.WS.W.0010.000000T0000Z-061114T0000Z/ NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS 957 AM PST MON NOV 13 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. SNOWFALL HAS EITHER DECREASED SIGNIFICANTLY OR STOPPED WITH THE EXIT OF THE WINTER STORM SYSTEM. BRISK SOUTHWEST WINDS OF 20 MPH WITH GUSTS TO 30 MPH WILL LINGER TODAY AND ANOTHER WINTER SYSTEM MAY BRING AN ADDITIONAL INCH OR TWO OF SNOW TO THE MOUNTAINS BUT THIS IS NOT A SUBSTANTIAL ENOUGH AMOUNT TO CONTINUE THE WINTER STORM WARNING. THEREFORE THE WARNING IS CANCELLED. $$ WAZ038-131900- /O.CAN.KOTX.SN.Y.0018.000000T0000Z-061114T0000Z/ OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM 957 AM PST MON NOV 13 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE SNOW ADVISORY. SNOWFALL HAS DECREASED SIGNIFICANTLY OR STOPPED WITH THE EXIT OF THE WINTER STORM SYSTEM. BRISK SOUTHWEST WINDS OF 20 MPH WITH GUSTS TO 30 MPH WILL LINGER TODAY AND ANOTHER WINTER WEATHER SYSTEM MAY BRING AN ADDITIONAL INCH OR TWO OF SNOW TO THE MOUNTAINS BUT THIS IS NOT A SUBSTANTIAL ENOUGH AMOUNT TO CONTINUE THE SNOW ADVISORY. THEREFORE THE ADVISORY IS CANCELLED. $$ IDZ001-004-140200- /O.EXT.KOTX.WS.W.0010.000000T0000Z-061114T0600Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN 957 AM PST MON NOV 13 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOWFALL HAS DECREASED SIGNIFICANTLY OR STOPPED IN SOME SPOTS WITH THE EXIT OF A WINTER STORM SYSTEM. A SECOND WINTER WEATHER SYSTEM PASSING THROUGH THIS AFTERNOON AND EARLY EVENING WILL BRING AN ADDITIONAL 3 TO 6 INCHES OF SNOW TO THE MOUNTAINS SO THE WINTER STORM WARNING HAS BEEN EXTENDED TO ACCOMMODATE THIS ADDITIONAL SIGNIFICANT SNOWFALL AMOUNT. IN THE VALLEYS...A MIX OF RAIN AND SNOW OR ALL SNOW WILL OCCUR WITH LITTLE OR NO ACCUMULATION EXPECTED BELOW 3000 FEET MSL. IN ADDITION...WINDS GUSTING AS HIGH AS 50 MPH OVER EXPOSED RIDGES WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...SIGNIFICANTLY RESTRICTING VISIBILITIES TO ONE-QUARTER MILE OR LESS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WAZ042-140000- /O.CON.KOTX.WS.W.0010.000000T0000Z-061114T0000Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 957 AM PST MON NOV 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOWFALL HAS DECREASED DRAMATICALLY OR STOPPED IN SOME SPOTS WITH THE EXIT OF A WINTER STORM SYSTEM. PERSISTENT SNOWFALL COMBINED WITH ENHANCED SNOWFALL OCCURRING WITH THE PASSAGE OF A SECOND WINTER WEATHER SYSTEM THIS AFTERNOON WILL BRING AN ADDITIONAL 3 TO 6 INCHES OF SNOW TO THE MOUNTAINS. THEREFORE THE WINTER STORM WARNING REMAINS IN EFFECT. OVERALL AMOUNTS OF SNOWFALL TOTAL DUE TO THE PASSAGE OF THESE TWO STORM SYSTEMS WILL TOTAL 8 TO 16 INCHES ABOVE 3500 FEET...WITH LOCALLY HEAVIER AMOUNTS OVER THE WEST FACING SLOPES IN THE NORTH CASCADES. IN THE VALLEYS...EXPECT A MIX OF RAIN AND SNOW OR ALL SNOW UP TO 10 MILES EAST OF THE CASCADE CREST WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED BELOW 3000 FEET MSL. IN ADDITION...WINDS GUSTING AS HIGH AS 50 MPH OVER EXPOSED RIDGES WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...SIGNIFICANTLY RESTRICTING VISIBILITIES TO ONE-QUARTER MILE OR LESS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS46 KOTX 132141 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 141 PM PST MON NOV 13 2006 IDZ001-132245- /O.CAN.KOTX.WS.W.0010.000000T0000Z-061114T0600Z/ NORTHERN PANHANDLE- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER 141 PM PST MON NOV 13 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. FAIRLY BRISK SOUTHWEST WINDS OF 20 MPH WITH GUSTS TO 30 MPH OVER HIGHER TERRAIN ARE DECREASING THIS AFTERNOON AND ARE EXPECTED TO CONTINUE TO DO SO THIS EVENING. ADDITIONAL SNOWFALL THAT MAY OCCUR THIS AFTERNOON AND OVERNIGHT WILL TOTAL LESS THAN TWO INCHES ABOVE 3000 FEET WITH LITTLE OR NO SNOW ACCUMULATION BELOW.. THIS AMOUNT OF SNOW IS NOT SUBSTANTIAL ENOUGH TO CONTINUE THE WINTER STORM WARNING SO IT HAS BEEN CANCELLED. $$ IDZ004-140545- /O.CON.KOTX.WS.W.0010.000000T0000Z-061114T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 141 PM PST MON NOV 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOWFALL HAS DECREASED SIGNIFICANTLY OR STOPPED IN SOME SPOTS WITH THE EXIT OF A WINTER STORM SYSTEM. A SECOND WINTER WEATHER SYSTEM PASSING THROUGH THIS AFTERNOON AND EARLY EVENING WILL BRING AN ADDITIONAL 3 TO 6 INCHES OF SNOW TO THE MOUNTAINS SO THE WINTER STORM WARNING HAS BEEN EXTENDED TO ACCOMMODATE THIS ADDITIONAL SIGNIFICANT SNOWFALL AMOUNT. IN THE VALLEYS...A MIX OF RAIN AND SNOW OR ALL SNOW WILL OCCUR WITH LITTLE OR NO ACCUMULATION EXPECTED BELOW 3000 FEET MSL. IN ADDITION...WINDS GUSTING AS HIGH AS 50 MPH OVER EXPOSED RIDGES WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...SIGNIFICANTLY RESTRICTING VISIBILITIES TO ONE-QUARTER MILE OR LESS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WAZ042-140000- /O.CON.KOTX.WS.W.0010.000000T0000Z-061114T0000Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 141 PM PST MON NOV 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOWFALL HAS DECREASED DRAMATICALLY OR STOPPED IN SOME SPOTS WITH THE EXIT OF A WINTER STORM SYSTEM. PERSISTENT SNOWFALL COMBINED WITH ENHANCED SNOWFALL OCCURRING WITH THE PASSAGE OF A SECOND WINTER WEATHER SYSTEM THIS AFTERNOON WILL BRING AN ADDITIONAL 3 TO 6 INCHES OF SNOW TO THE MOUNTAINS. THEREFORE THE WINTER STORM WARNING REMAINS IN EFFECT. OVERALL AMOUNTS OF SNOWFALL TOTAL DUE TO THE PASSAGE OF THESE TWO STORM SYSTEMS WILL TOTAL 8 TO 16 INCHES ABOVE 3500 FEET...WITH LOCALLY HEAVIER AMOUNTS OVER THE WEST FACING SLOPES IN THE NORTH CASCADES. IN THE VALLEYS...EXPECT A MIX OF RAIN AND SNOW OR ALL SNOW UP TO 10 MILES EAST OF THE CASCADE CREST WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED BELOW 3000 FEET MSL. IN ADDITION...WINDS GUSTING AS HIGH AS 50 MPH OVER EXPOSED RIDGES WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...SIGNIFICANTLY RESTRICTING VISIBILITIES TO ONE-QUARTER MILE OR LESS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS46 KOTX 132351 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 351 PM PST MON NOV 13 2006 WAZ042-140100- /O.EXP.KOTX.WS.W.0010.000000T0000Z-061114T0000Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 351 PM PST MON NOV 13 2006 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WINTER STORM WARNING FOR THE EAST SLOPES OF THE NORTHERN CASCASDES WILL EXPIRE AT 4 PM PST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE MAINLY NEAR THE CASCADE CREST RESULTING IN GENERALLY LIGHT ADDITIONAL ACCUMULATIONS OF SNOW. SHOWERS WILL TAPER OFF LATER THIS EVENING. $$ IDZ004-140600- /O.CON.KOTX.WS.W.0010.000000T0000Z-061114T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 351 PM PST MON NOV 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOWFALL HAS DECREASED SIGNIFICANTLY OR STOPPED IN SOME SPOTS WITH THE EXIT OF A WINTER STORM SYSTEM. A SECOND WINTER WEATHER SYSTEM PASSING THROUGH THIS EVENING WILL BRING AN ADDITIONAL 3 TO 6 INCHES OF SNOW TO THE MOUNTAINS SO THE WINTER STORM WARNING HAS BEEN EXTENDED TO ACCOMMODATE THIS ADDITIONAL SIGNIFICANT SNOWFALL AMOUNT. IN THE VALLEYS...A MIX OF RAIN AND SNOW OR ALL SNOW WILL OCCUR WITH LITTLE OR NO ACCUMULATION EXPECTED BELOW 3000 FEET MSL. IN ADDITION...WINDS GUSTING AS HIGH AS 50 MPH OVER EXPOSED RIDGES WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...SIGNIFICANTLY RESTRICTING VISIBILITIES TO ONE-QUARTER MILE OR LESS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS46 KOTX 140320 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 720 PM PST MON NOV 13 2006 IDZ004-140600- /O.CON.KOTX.WS.W.0010.000000T0000Z-061114T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 720 PM PST MON NOV 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR PORTIONS OF THE CENTRAL IDAHO PANHANDLE. AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET...MAINLY SOUTH OF INTERSTATE 90. ADDITIONAL ACCUMULATIONS WILL BE THE MOST SIGNIFICANT IN THE CLARKIA AND AVERAY AREAS ABOVE 4000 FEET. SNOW IS EXPECTED TO GRADUALLY DECREASE AFTER 10 PM...WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED AFTER MIDNIGHT. SOME SLUSHY SNOW IS POSSIBLE AS LOW AS 3000 FEET...BUT ACCUMULATIONS WILL BE MINIMAL THROUGH THE REMAINDER OF THE NIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING ABOVE 4000 FEET WILL BE DIFFICULT TONIGHT. $$
000 WWUS46 KOTX 140600 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1000 PM PST MON NOV 13 2006 ...MOUNTAIN SNOW COMING TO AN END IN THE IDAHO PANHANDLE... .THE LAST IN A SERIES OF STORM SYSTEMS WILL EXIT THE IDAHO PANHANDLE OVERNIGHT. SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER EXPECTED IN THE CENTRAL MOUNTAINS OF THE IDAHO PANHANDLE. IDZ004-140700- /O.EXP.KOTX.WS.W.0010.000000T0000Z-061114T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 1000 PM PST MON NOV 13 2006 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE WINTER STORM WARNING FOR THE CENTRAL MOUNTAINS OF THE IDAHO PANHANDLE WILL EXPIRE AT 10 PM PST THIS EVENING. THE STORM SYSTEM RESPONSIBLE FOR THE MOUNTAIN SNOW IN THE IDAHO PANHANDLE WILL MOVE EAST OVERNIGHT BRINGING AN END TO ACCUMULATING SNOWS. SOME LINGERING SNOW SHOWERS WILL HAVE THE POTENTIAL TO PRODUCE AN ADDITIONAL INCH OR TWO OF SNOW BEFORE 1 AM...BUT THE POTENTIAL FOR SIGNIFICANT SNOW HAS DECREASED. ANY ADDITIONAL ACCUMULATIONS WILL BE RESTRICTED TO ELEVATIONS ABOVE 4000 FEET. MOTORISTS ATTEMPTING TO DRIVE ON INTERSTATE 90 OVER LOOKOUT PASS TONIGHT SHOULD BE PREPARED FOR TREACHEROUS DRIVING CONDITIONS. EVEN THOUGH ACCUMULATING SNOW WILL BE COMING TO AN END...ROADS WILL LIKELY BE SLICK AND SNOW PACKED. $$ GKOCH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 12, 10:08 PM PST, 13 minutes earlier.
Area forecast discussion, Nov 12, 10:08 PM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1008 PM PST SUN NOV 12 2006
.SYNOPSIS...A SERIES OF PACIFIC STORM SYSTEMS WILL MOVE THROUGH
THE REGION THROUGH NEXT WEEK. EXPECT WET AND COOL CONDITIONS
TO CONTINUE.
&&
.UPDATE...AN INTENSE 980 MB SFC LOW HAS REACHED THE SWRN WA COAST
JUST SOUTH OF QUILLAYUTE PER THE LATEST 06Z ANALYSIS. IMPRESSIVE
3- HOURLY PRESSURE FALL CENTER OF 10 MILLIBARS WAS MIGRATING NEWD
TOWARD THE SOUTHERN PUGET SOUND REGION. THERE MAY BE A SECONDARY
LOW CENTER/SFC WAVE FARTHER SOUTHWEST OFF THE COAST OF NWRN
OR...BUT THE PRIMARY LOW CENTER WAS MOST CERTAINLY NORTH OF WHERE
THE 00Z GFS INDICATED IT WOULD BE AT 06Z...AND MUCH FARTHER NORTH
THAN WHAT THE 00Z NAM/WRF SHOWS. THE NAM/WRF IS WOEFULLY UNDER
PERFORMING AND WAS FAR TOO COLD ACROSS THE AREA. AS A
RESULT...WILL LEAN QUITE HEAVILY ON THE 00Z GFS REGARDING THE
EVOLUTION OF THE LOW-LEVEL THERMODYAMIC PROFILES FOR THE REMAINDER
OF TONIGHT INTO MONDAY.
THE 00Z GFS TRACKS THE GRADUALLY FILLING SURFACE LOW E-NEWD
BETWEEN KOMK AND KGEG AROUND 12Z MON...BEFORE THE ACCOMPANYING
STRONG COLD FRONT SWEEPS THE AREA FROM WEST TO EAST DURING THE
MID-TO LATE MORNING. THIS MORE NORTHERLY SURFACE LOW TRACK DOES
NOT BODE WELL FOR ACCUMULATING SNOW IN THE SPOKANE/CDA AREA. IN
FACT...LOCALLY STRONG S-SELY WINDS AHEAD OF THE DEEP LOW HAVE
ADVECTED 32+ DEG F DEW POINT AIR FARTHER NORTH THAN WHAT EARLIER
MODEL RUNS INDICATED AND THE ASSOCIATED WARM FRONT APPEARS TO BE
MUCH BETTER DEFINED HAVING ALREADY REACHED THE DAVENPORT-SPOKANE-
CDA AREAS AS OF THIS WRITING. CONSEQUENTLY...SURFACE WET BULB
TEMPERATURES ARE NOW RUNNING AT LEAST TWO DEGREES WARMER THAN
WHAT WE WERE THINKING THEY WOULD BE. THIS WILL HAVE SIGNIFICANT
IMPACTS ON NOT ONLY SNOW ACCUMULATION LEVELS/AMTS FOR THE VALLEYS OF
NORTHEAST WA/NORTH ID...BUT WILL LIKELY KEEP THE PRECIP TYPE AS
PREDOMINATELY RAIN THE SPOKANE/CDA AREAS WHERE WE JUST DON/T
FORESEE WET BULB ZERO HEIGHTS DROPPING MUCH BELOW 3000 FEET
TONIGHT. WILL CONTINUE TO FORECAST A MIX OF RAIN AND SNOW JUST TO
COVER THE POTENTIAL FOR SOME DYNAMIC COOLING OF THE COLUMN...BUT
JUST A LITTLE TOO WARM FOR ANY SIGNIFICANT IMPACT ON ROADS.
AFTER MUCH GNASHING OF TEETH...WE DECIDED TO DROP THE SNOW
ADVISORY FOR THE SPOKANE/CDA AREAS AS WELL AS FOR THE OKANOGAN
VALLEY. OTHER CHANGE WAS TO CONVERT THE HEAVY SNOW WARNINGS FOR
THE MOUNTAINS TO WINTER STORM WARNINGS TO ACCOUNT FOR POTENTIAL WIND
GUSTS OF 50+ MPH. ALSO BUMPED UP THE STARTING TIME FOR THE WIND
ADVISORY TO 12Z MON...GIVEN FASTER TIMING OF COLD FRONTAL PASSAGE.
KJ
&&
.AVIATION...
A BRIEF QUIET PERIOD THIS EVENING BEFORE CEILINGS LOWER
SIGNIFICANTLY OVERNIGHT...WITH PRECIPITATION BEGINNING LARGELY AS
SNOW OR MIXED RAIN AND SNOW OVERNIGHT. SNOW ENDS TOMORROW WITH ONLY
A FEW RAIN SHOWERS LEFT BEHIND AT MOST TAF LOCATIONS...BUT AS THE
WARM FRONT CAUSING ALL THE SNOW PASSES TOMORROW...WINDS WILL
INCREASE SIGNIFICANTLY FROM THE SOUTHWEST WITH GUSTS UP TO 40KTS IN
PLACES. /FRIES
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 33 46 28 41 27 47 / 100 80 30 0 40 100
COEUR DALENE 33 45 30 40 30 45 / 100 80 40 10 30 100
PULLMAN 35 47 31 42 31 50 / 100 80 50 10 20 70
LEWISTON 40 51 36 46 35 54 / 80 60 50 10 20 60
COLVILLE 32 38 26 41 24 47 / 100 80 20 0 50 90
SANDPOINT 32 40 29 39 29 42 / 100 100 60 10 40 100
KELLOGG 33 43 31 40 32 42 / 100 100 60 40 30 90
MOSES LAKE 36 49 31 46 29 54 / 100 20 10 0 60 60
WENATCHEE 35 46 30 44 31 47 / 100 20 10 0 60 80
OMAK 33 46 26 41 27 49 / 100 20 10 0 80 90
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 4 AM TO 4 PM MONDAY FOR NORTHERN
PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
WIND ADVISORY FROM 4 AM TO 6 PM MONDAY FOR COEUR DALENE AREA...
IDAHO PALOUSE...LEWISTON AREA...LEWIS AND SOUTHERN NEZ PERCE
COUNTIES.
WA...WIND ADVISORY FROM 4 AM TO 6 PM MONDAY FOR LOWER GARFIELD AND
ASOTIN COUNTIES...WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER
COLUMBIA BASIN...SPOKANE AREA.
WINTER STORM WARNING FROM 4 AM TO 4 PM MONDAY FOR NORTHEAST
MOUNTAINS...EAST SLOPES NORTHERN CASCADES.
SNOW ADVISORY UNTIL 4 PM MONDAY FOR OKANOGAN HIGHLANDS.
&&Hazardous weather outlook, Nov 12, 6:03 AM PST, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
603 AM PST SUN NOV 12 2006
WAZ038-131415-
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
603 AM PST SUN NOV 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
MONDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL BRING SNOW
SHOWERS TO THE FORECAST AREA TODAY. A MUCH STRONGER WEATHER
SYSTEM WILL EFFECT THE FORECAST AREA TONIGHT INTO MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE FORECAST
PERIOD. THE NEXT STRONG PACIFIC STORM IS EXPECTED TO ARRIVE SUNDAY
EVENING. ANOTHER WET SYSTEM WILL MOVE IN TUESDAY NIGHT AND
WEDNESDAY.
IDZ001-004-WAZ037-131415-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
603 AM PST SUN NOV 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM PST MONDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL BRING SNOW
ACCUMULATIONS TO THE FORECAST AREA TODAY. A MUCH STRONGER WEATHER
SYSTEM WILL EFFECT THE FORECAST AREA TONIGHT INTO MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE FORECAST
PERIOD. THE NEXT STRONG PACIFIC STORM IS EXPECTED TO ARRIVE SUNDAY
EVENING. A HEAVY SNOW WARNING HAS BEEN ISSUED FOR THIS SYSTEM.
ANOTHER WET SYSTEM WILL MOVE IN TUESDAY NIGHT AND WEDNESDAY.
WAZ042-131415-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
603 AM PST SUN NOV 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST MONDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL BRING SNOW
SHOWERS TO THE FORECAST AREA TODAY. A MUCH STRONGER WEATHER
SYSTEM WILL EFFECT THE FORECAST AREA TONIGHT INTO MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE FORECAST
PERIOD. THE NEXT STRONG PACIFIC STORM IS EXPECTED TO ARRIVE SUNDAY
EVENING. ANOTHER WET SYSTEM WILL MOVE IN TUESDAY NIGHT AND
WEDNESDAY.
IDZ002-003-026-027-WAZ031>036-041-043-044-131415-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
603 AM PST SUN NOV 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
ASHOWERS WILL DEVELOP TODAY. EXPECT ACCUMULATIONS GENERALLY BELOW
AN INCH ABOVE 2000 FEET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE FORECAST
PERIOD. THE NEXT STRONG PACIFIC STORM IS EXPECTED TO ARRIVE SUNDAY
NIGHT WITH ANOTHER WET SYSTEM FOR TUESDAY NIGHT AND WEDNESDAY.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:18 AM PST | High Wind Warning | OTX | Lincoln, Spokane, Whitman | 9 hr |
Nearby
Winter Storm Warnings in Idaho, 2006Winter Storm Warnings in Washington, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.